Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 98, NWS Grand Rapids, MI

December 22, 2012

NWS Grand Rapids, MI issued this small craft advisory at Dec 22, 2012, 3:30 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2012, 3:30 AM EST (08:30 UTC)
Expired
Dec 22, 2012, 3:50 PM EST
In force
12 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WHUS73 KGRR 220830
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 AM EST SAT DEC 22 2012

LMZ844>849-221630-
/O.CAN.KGRR.GL.W.0036.000000T0000Z-121222T1200Z/
/O.NEW.KGRR.SC.Y.0098.121222T0830Z-121222T2200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
330 AM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST WINDS TO 30 KNOTS WILL DIMINISH THROUGH THE
  DAY TODAY.

* WAVES...8 TO 11 FEET SUBSIDING TO 2 TO 4 FEET LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
2 follow-up statements
076 
WHUS73 KGRR 221708
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1208 PM EST SAT DEC 22 2012

LMZ844>849-222200-
/O.CON.KGRR.SC.Y.0098.000000T0000Z-121222T2200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1208 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST WINDS HAVE ALREADY DIMINISHED TO 10 TO 20
  KNOTS AND WILL SUBSIDE FURTHER TOWARDS EVENING WHILE TURNING
  WEST. WINDS WILL PICK UP SOME AGAIN AFTER DARK HOWEVER.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET LATE THIS 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DUKE
249 
WHUS73 KGRR 222050
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 PM EST SAT DEC 22 2012

LMZ844>849-222200-
/O.CAN.KGRR.SC.Y.0098.000000T0000Z-121222T2200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
350 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW ADVISORY CRITERIA...THEREFORE
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

DUKE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 3:28 AM EST, 2 minutes earlier.

Area forecast discussion, Dec 22, 3:28 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 AM EST SAT DEC 22 2012

.SYNOPSIS...
ISSUED AT 328 AM EST SAT DEC 22 2012

QUIET WEATHER IS EXPECTED THROUGH THIS WEEKEND AS HIGH PRESSURE
SLOWLY MOVES THROUGH THE AREA. NEAR AVERAGE TEMPERATURES CAN BE
EXPECTED THROUGH THE WEEKEND.

A WAVE OF LOW PRESSURE WILL APPROACH THE AREA ON CHRISTMAS EVE DAY.
THIS WAVE DOES NOT LOOK TO BRING A LOT OF PRECIPITATION WITH IT BY
ITSELF. IT COULD INTERACT WITH ANOTHER WAVE OF LOW PRESSURE TO OUR
SOUTH AND PRODUCE SOME LIGHT SNOW.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 328 AM EST SAT DEC 22 2012

THE SHORT TERM FCST THIS MORNING IS MUCH QUIETER AND MORE SIMPLE
THAN HAS BEEN THE CASE THAN THE PAST FEW DAYS. NOT MUCH TO FOCUS ON
IN THE FIRST FEW PERIODS OTHER THAN CLOUD TRENDS. WE WILL HAVE TO
LOOK AT PCPN CHCS FOR MON AS A COUPLE OF WAVES MAY TRY TO INTERACT
WITH EACH OTHER OVER LOWER MICHIGAN.

ALL LAKE EFFECT PCPN HAS ENDED ACROSS THE CWFA EARLY THIS MORNING.
PLENTY OF CLOUD COVER REMAINS IN PLACE OVER THE STATE. THE DGZ IS
UNSATURATED THIS MORNING. A CLOUD LAYER FROM AROUND 2500-5000 FT PER
THE GRR VWP IS THE RESULT OF 925 MB TEMPS STILL AROUND -8 TO -9C
PRODUCING DELTA T/S OF AROUND 12 TO 13. WE SHOULD SEE A TRANSITION
TO LESS CLOUD COVER TODAY AS RIDGING BUILDS IN OVER THE AREA AND
TEMPS
ALOFT WARM ENOUGH SO THAT DELTA T/S WILL BE QUITE LOW.

WE WILL SEE A FAIR AMOUNT OF HIGH CLOUD COVER DRIFT BY AS THE UPPER
RIDGING MOVES EAST AND A COUPLE OF UPPER WAVES MOVE JUST TO THE
NORTH OF THE AREA. THE MODELS GENERALLY ARE SHOWING THE WAVES
STAYING NORTH THAT WE SHOULD NOT SEE MUCH IN THE WAY OF EFFECTS FROM
THEM. SOME COOLER AIR WILL TRY TO DRIFT SOUTH INTO THE AREA AS THE
WAVES MOVE BY. EVEN IF IT DOES...THE LOW LEVEL FLOW SHOULD BE
NE...SO WE SHOULD NOT SEE MUCH IN THE WAY OF EFFECTS.

THE MAIN FOCUS IS THE MON TIME FRAME. THE MODELS HAVE BEEN FAIRLY
PERSISTENT IN BRINGING A SHORT WAVE THROUGH THE AREA DURING THIS
TIME. WHAT HAS BEEN DIFFERENT FROM MODEL TO MODEL AND RUN TO RUN IS
HOW MUCH THE SRN STREAM SYSTEM WOULD INTERACT. THESE SYSTEMS WILL
INTERACT AT SOME POINT...IT IS JUST A MATTER OF SOONER OR LATER.
WHEN THEY DO INTERACT...THE NRN STREAM WILL HELP DRAW MOISTURE INTO
THE AREA AND INCREASE THE PCPN CHCS. THE NRN STREAM WAVE IS DECENT
BY ITSELF...AND IS WORTH A SLIGHT CHC MENTION EVEN WITHOUT THE
MOISTURE INFLUX FROM THE SOUTH. THIS INTERACTION WILL NEED TO BE
MONITORED FOR A POSSIBLE INCREASE IN THE CHC OF PCPN.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 328 AM EST SAT DEC 22 2012

A SHORTWAVE IS PROGGED TO PASS THROUGH THE SRN GREAT LAKES REGION ON
CHRISTMAS EVE AND MAY BRING US SOME LIGHT SNOW. ACCUMULATIONS DO NOT
LOOK LIKELY AT THIS POINT SINCE THE MAIN SFC LOW AND BETTER MOISTURE
STAYS WELL OFF TO OUR SOUTHEAST. HOWEVER IF THE MID LEVEL WAVE
APPROACHING FROM SRN MN/WI MANAGES TO MERGE WITH THE SRN STREAM WAVE
BEFORE IT GETS EAST OF MI WE COULD BE LOOKING AT SOME LIGHT SNOW
ACCUMULATIONS. THE MAIN THREAT WOULD BE OVER THE SE CWFA UNDER THE
MID LEVEL DEFORMATION ZONE.

MEDIUM RANGE GUIDANCE CONTINUES TO PREFER AN EAST COAST STORM FOR
THE MIDDLE PART OF NEXT WEEK AS OPPOSED TO A FARTHER WEST STORM
TRACK. HOWEVER IT APPEARS THAT IN THE EARLY STAGES OF THIS SYSTEM
THERE MAY BE A SFC LOW TRACKING WEST OF THE APPALACHIANS ON
WEDNESDAY BEFORE THE MAIN LOW OVER THE MID ATLANTIC REGION STEALS
THE SHOW ON THURSDAY. THEREFORE WE CAN/T RULE OUT SOME LIGHT SNOW
ACCUMULATIONS OVER THE SE CWFA ON WEDNESDAY AND WEDNESDAY NIGHT.

&&

.AVIATION...(00Z SAT THROUGH 00Z SUN)
ISSUED AT 640 PM EST FRI DEC 21 2012

MVFR CIGS IMPROVING TO VFR NEXT 3 TO 9 HOURS. VFR CIG AROUND 030 MAY
PERSIST KFFX TO KGRR INTO SAT MORNING. WINDS WILL STEADILY DIMINISH
TO AROUND 10KTS AND BECOME MORE WESTERLY THROUGH MORNING.

OUTLOOK...VFR WITH LIGHT WINDS THROUGH MONDAY. MAY SEE PERIOD OF VFR
CIG SUN MORNING-MID DAY AS VERY WEAK FRONT MOVES THROUGH THE REGION.

&&

.MARINE...
ISSUED AT 328 AM EST SAT DEC 22 2012

WE WILL BE DOWNGRADING THE GALE WARNING TO A SMALL CRAFT ADVISORY
FOR THE ENTIRE NEARSHORE WITH THIS FCST PACKAGE. WINDS AT ALL OF THE
COASTAL OBSERVATIONS HAVE DROPPED BELOW GALE CRITERIA. WINDS SHOULD
DIMINISH BELOW 25 KNOTS LATER THIS MORNING...HOWEVER WAVES WILL TAKE
A LITTLE WHILE LONGER TO RESPOND.

&&

.HYDROLOGY...
ISSUED AT 328 AM EST SAT DEC 22 2012

RIVERS AND STREAMS ARE BEHAVING THEMSELVES AFTER THE GOOD AMOUNT OF
RAINFALL AND SOME SNOW FELL ON THURSDAY. RIVERS HAVE SEEN SOME GOOD
RISES...HOWEVER THEY ARE ALL FCST TO REMAIN WITHIN THEIR BANKS AT
THIS TIME. NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH AT LEAST
THIS WEEKEND...IF NOT LATER.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS EVENING FOR LMZ844>849.

&&

SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...MEADE
AVIATION...DKC
HYDROLOGY...NJJ
MARINE...NJJ
Hazardous weather outlook, Dec 21, 7:48 PM EST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
748 PM EST FRI DEC 21 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-220915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
748 PM EST FRI DEC 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-220915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
748 PM EST FRI DEC 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

GALE FORCE WINDS CAN BE EXPECTED TO GRADUALLY DIMINISH THROUGH THE
NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT SATURDAY BEFORE
DIMINISHING LATE SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE NJJ

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 7:33 PM ESTGale WarningGRR8 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.